MAUDE Adverse Event Report: CORDIS CORPORATION BRITE TIP RADIANZ; INTRODUCER, CATHETER

CORDIS CORPORATION BRITE TIP RADIANZ; INTRODUCER, CATHETER
Model Number 687280135
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the hemostasis valve on a 135 cm brite tip radianz guiding sheath came off as the physician was removing the sheath.The difficulties encountered during the insertion process were reflective of the fact that the patient had small vessels.There was slight resistance encountered during the withdrawal process.There were no reports of patient injury.There were attempts at reconnecting the removable valve, without success.The case was completed without other products and no other issues were found.The vessel dilator was not snapped into place at the hub at the time of removal.The access site vessels had no calcification or tortuosity.The device was flushed prior to use.The device/packaging was not damaged prior to utilizing the device.The user is trained to the device.The device was stored and prepped according to the instructions for use (ifu).Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The product was not returned for analysis.A product history record (phr) review of lot 18106460 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer events ¿hemostasis valve/hub- loosened/detached-during use (brite tip radianz only), catheter sheath introducer (csi)- insertion difficulty, catheter sheath introducer (csi)-withdrawal difficulty and hemostasis valve/hub-damaged during use¿ could not be confirmed.Procedural/handling factors may have contributed to the reported events.Failure to ensure the hemostasis valve was securely attached to the guiding sheath hub may have contributed to the detached hemostasis valve.The withdrawal difficulties may have been related to patient¿s reported small vessel size.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿prior to use, confirm that the catheter guiding sheath size is appropriate for the access vessel to be used.Check to make sure the hemostasis valve is securely connected to the catheter guiding sheath hub.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the hemostasis valve on a 135 cm brite tip radianz guiding sheath came off as the physician was removing the sheath.The difficulties encountered during the insertion process were reflective of the fact that the patient had small vessels.There was slight resistance encountered during the withdrawal process.There were no reports of patient injury.There were attempts at reconnecting the removable valve, without success.The case was completed without other products and no other issues were found.The vessel dilator was not snapped into place at the hub at the time of removal.The access site vessels had no calcification or tortuosity.The device was flushed prior to use.The device/packaging was not damaged prior to utilizing the device.The user is trained to the device.The device was stored and prepped according to the instructions for use (ifu).Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device was not returned for evaluation.
 
Additional Manufacturer Narrative
Phr was reopened for revisions.Complaint conclusion: as reported, the hemostasis valve on a 135 cm brite tip radianz guiding sheath came off as the physician was removing the sheath.The difficulties encountered during the insertion process were reflective of the fact that the patient had small vessels.There was slight resistance encountered during the withdrawal process.There were no reports of patient injury.There were attempts at reconnecting the removable valve, without success.The case was completed without other products and no other issues were found.The vessel dilator was not snapped into place at the hub at the time of removal.The access site vessels had no calcification or tortuosity.The device was flushed prior to use.The device/packaging was not damaged prior to utilizing the device.The user is trained to the device.The device was stored and prepped according to the instructions for use (ifu).The product was not returned for analysis.A product history record (phr) review of lot 18106460 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer events ¿hemostasis valve/hub (brite tip radianz only)-loosened/detached, catheter sheath introducer (csi)- insertion difficulty, csi-withdrawal difficulty and hemostasis valve/hub-damaged¿ could not be confirmed.The exact cause of these events cannot be determined with the information available.The hemostasis valve may not have been securely tightened in place prior to insertion, which may have resulted to its detachment.It was reported the patient has small vessels and this could have contributed to the insertion and withdrawal difficulties.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿select an appropriately sized catheter guiding sheath.Inspect the system contents for any signs of damage; do not use if any damage is present.Check to make sure the hemostasis valve is securely connected to the catheter guiding sheath hub.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.A risk assessment to address events of hemostasis valve/hub (brite tip radianz only)-loosened/detached has already been initiated.No further action will be taken at this time.

Brand Name
BRITE TIP RADIANZ
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14021 nw 60th avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16483473
Report Number9616099-2023-06297
Device Sequence Number12078048
Product Code DYB
UDI-Device Identifier20705032081211
UDI-Public(01)20705032081211(17)240430(10)18106460
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number687280135
Device Catalogue Number687280135
Device Lot Number18106460
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date03/04/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown